A formal study of linearity axioms for fuzzy orderings

Ulrich Bodenhofer, Frank Klawonn

Research output: Contribution to journalArticlepeer-review

26 Citations (Scopus)

Abstract

This contribution is concerned with a detailed investigation of linearity axioms for fuzzy orderings. Different existing concepts are evaluated with respect to three fundamental correspondences from the classical case - linearizability of partial orderings, intersection representation, and one-to-one correspondence between linearity and maximality. As a main result, we obtain that it is virtually impossible to simultaneously preserve all these three properties in the fuzzy case. If we do not require a one-to-one correspondence between linearity and maximality, however, we obtain that an implication-based definition appears to constitute a sound compromise, in particular, if Łukasiewicz-type logics are considered.

Original languageEnglish
Pages (from-to)323-354
Number of pages32
JournalFuzzy Sets and Systems
Volume145
Issue number3
DOIs
Publication statusPublished - 1 Aug 2004

Keywords

  • Completeness
  • Fuzzy ordering
  • Fuzzy preference modeling
  • Fuzzy relation
  • Linearity
  • Szpilrajn theorem

Fingerprint Dive into the research topics of 'A formal study of linearity axioms for fuzzy orderings'. Together they form a unique fingerprint.

Cite this